|Viread, Epivir and Kaletra?
Apr 15, 2004
This week I received your update. It suggested that Viread is tied to lypodystrophy. I am on a combination of Viread, Epivir and Kaletra. I have handled the medication very well. The big D is the only problem. Immodium handles that though. My concern is I have been positive for seven months. It took that long to get non-detectable after starting treatment right away. What should I do? If the lipodystrophy starts, how fast and can you revers it? Thanks
Response from Dr. Moyle
I have never suggested that viread is linked to fat loss. Your diarrhoea would most likely resolve with a switch away from Kaletra to either saquinavir (new 500mg tabs out soon) or atazanavir each with ritonavir. Lipodystrophy is uncommon in the first 12-18 months. On a Viread regimen the rate is <3% at 3 years and there are anecdotes of fat recovery on Viread. I wouldn't about this as yet. Regards Graeme Moyle
Looking Tired All the Time
Is it lipodystrophy or not
- Organ Systems Affected By Hiv
- Risk Of Hiv Transmission From One Time Exposure
- How Long Can You Test Negative For Hiv While Actually Being Positive?
- Chances Of Getting Hiv By Having Sex One Time With A Positive Person
- Is Coughing Up Blood A Sign Of Hiv Aids?
- How Long After Exposure Can A Hepatitis C Test Be Positive?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.